Jump to content
CrazyBoards.org

Can lexapro cause mixed episodes?


Recommended Posts

I just started lexapro not too terribly long ago and my mood has really been a hot mess. I can’t stand to be in my own skin.  I want to cut my limbs off to prove to the government that I am disabled. I fear this is the end of me. My brain is on fire 24/7. Luckily my meds knock me out for 11-12 hours, that’s my only relief. Otherwise it’s constant agitated horrid feeling that never ends until I go to bed at 6 pm. I can’t begin to tell you the horror in my head. 

Could this be the lexapro? I was doing better weeks ago? Maybe lexapro has kicked in and is causing this? I’m calling my pdoc’s nurse after I post this. 

Link to comment
Share on other sites

This happened to me when I went to 20mg on Trintellix.  I couldn't calm down and/or sleep if my life depended on it.  My blood pressure was through the roof as well. 

Sucks when this crap happens when all we were looking for was relief from the depression. 

Link to comment
Share on other sites

For bipolar an AD usually requires an addition of AP or a stabilizer to not cause mania.

If the depression side is problematic, Lamictal or Topamax are supposed to be a “stabilize from below” meds. Meaning they are mood stabilizers with more antidepressant than anti-manic effect.

An SSRI with an AP (you mentioned Clozapine) could take care of that.

Edited by HydroCat
Link to comment
Share on other sites

1 minute ago, gb84 said:

This happened to me when I went to 20mg on Trintellix.  I couldn't calm down and/or sleep if my life depended on it.  My blood pressure was through the roof as well. 

Sucks when this crap happens when all we were looking for was relief from the depression. 

My blood pressure has been high too! 

It does suck. All we want is relief. Not many options out there for SZA bipolar depression. 

Link to comment
Share on other sites

1 minute ago, HydroCat said:

For bipolar an AD usually requires an addition of AP or a stabilizer to not cause mania.

If the depression side is problematic, Lamictal or Topamax are supposed to be a “stabilize from below” meds. Meaning they are mood stabilizers with more antidepressant.

An SSRI with an AP (you mentioned Clozapine) could take care of that.

Just my luck. I’m on topamax and lamictal too. I am on clozapine and seroquel XR and abilify (soon to reduce the abilify to get off of it). I just am too prone to manic or mixed manic crap. I was doing better without the lexapro. My pdoc even warned me too, but she let me try it. I’m so dumb. 

Link to comment
Share on other sites

Sometimes you try new meds. Sometimes they fail or make things worse.

I guess that if you got the right mix the first time then you wouldn't even get here.

(Just came out of a depressed dead-feeling episode myself over a failed cocktail).

I say it a lot and I also told my pdoc last time I saw him that giving up is simply not an option, nor it is a choice.

Edited by HydroCat
Link to comment
Share on other sites

Just now, HydroCat said:

Sometimes you try new meds. Sometimes they fail or make things worse.

I guess that if you got the right mix the first time then you wouldn't even get here.

(Just came out of a depressed dead-feeling episode myself over a failed cocktail)

True. 

Sorry you had a failed cocktail. Ugh. I’ve had my fair share of those. Keep fighting. You’ll get there. 

Link to comment
Share on other sites

From my reading, it sounds like Lexapro is very strong and I also read that even non BP people can get manic off it. I was really worried about trying it because of this but I'd try most of the ADs already. But weirdly enough, I'll get manic from like paxil but be able to tolerate Effexor without going manic. I hope you can stay on Lexapro without it jeopardizing your health. I am unsure right now if it is helping me or not.

Link to comment
Share on other sites

17 minutes ago, cakepop said:

I think so. I went to the ER recently after being on Lexapro 5 mg for a few weeks. I had racing thoughts, strong suicidal thoughts, wasn’t sleeping etc... the ER doctor diagnosed me with Bipolar Disorder based on my reaction to the Lexapro. I’m not on it anymore. I had to start Geodon for my symptoms.

Negative response to ADs are enough for a bipolar DX? Or were there other symptoms like hallucinations, paranoia or psychosis, in addition to the racing thoughts, suicidal thoughts and lack of sleep?

  • Like 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...